Alert archive / Wisconsin / Gale Warnings in 2020
Gale Warning 16, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Oct 13, 2020, 11:25 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2020, 11:25 AM CDT (16:25 UTC)
- Expired
- Oct 13, 2020, 5:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
591 WHUS73 KGRB 131625 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1125 AM CDT Tue Oct 13 2020 LMZ521-522-140000- /O.UPG.KGRB.SC.Y.0079.000000T0000Z-201014T0000Z/ /O.NEW.KGRB.GL.W.0016.201013T1625Z-201013T2200Z/ /O.NEW.KGRB.SC.Y.0080.201013T2200Z-201014T0000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 1125 AM CDT Tue Oct 13 2020 ...GALE WARNING IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... * WHAT...Southwest winds 15 to 25 kts. Gale force gusts to 35 kts through 5 PM. Waves 3 to 6 ft. * WHERE...Green Bay south of line from Cedar River to Rock Island Passage. * WHEN...For the Gale Warning, until 5 PM CDT this afternoon. For the Small Craft Advisory, from 5 PM this afternoon to 7 PM CDT this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ541>543-140030- /O.UPG.KGRB.SC.Y.0079.000000T0000Z-201014T0300Z/ /O.NEW.KGRB.GL.W.0016.201013T1625Z-201013T2200Z/ /O.NEW.KGRB.SC.Y.0080.201013T2200Z-201014T0300Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1125 AM CDT Tue Oct 13 2020 ...GALE WARNING IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... * WHAT...Southwest winds 15 to 25 kts. Gale force gusts to 35 kts through 5 PM. Waves 3 to 6 ft. * WHERE...Lake Michigan from Rock Island Passage to Sheboygan. * WHEN...For the Gale Warning, until 5 PM CDT this afternoon. For the Small Craft Advisory, from 5 PM this afternoon to 10 PM CDT this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Bersch
1 follow-up statement
859 WHUS73 KGRB 132021 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 321 PM CDT Tue Oct 13 2020 LMZ521-522-140000- /O.CON.KGRB.GL.W.0016.000000T0000Z-201013T2200Z/ /O.CON.KGRB.SC.Y.0080.201013T2200Z-201014T0000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 321 PM CDT Tue Oct 13 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...For the Gale Warning, west wind 15 to 25 kts with gale force gusts to 35 kts and waves 2 to 4 ft. For the Small Craft Advisory, west winds 15 to 25 kts and waves of 2 to 4 ft. * WHERE...Green Bay south of line from Cedar River to Rock Island Passage. * WHEN...For the Gale Warning, until 5 PM CDT this afternoon. For the Small Craft Advisory, until 7 PM CDT this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ541>543-140300- /O.CON.KGRB.GL.W.0016.000000T0000Z-201013T2200Z/ /O.CON.KGRB.SC.Y.0080.201013T2200Z-201014T0300Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 321 PM CDT Tue Oct 13 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...For the Gale Warning, west wind 15 to 25 kts with gale force gusts to 35 kts and waves 2 to 4 ft. For the Small Craft Advisory, west winds 15 to 25 kts and waves of 2 to 4 ft. * WHERE...Lake Michigan nearshore waters from Rock Island Passage to Sheboygan WI. * WHEN...For the Gale Warning, until 5 PM CDT this afternoon. For the Small Craft Advisory, until 10 PM CDT this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Oct 13, 6:18 AM CDT, 5 hours 7 minutes earlier.
Area forecast discussion, Oct 13, 6:18 AM CDT, 5 hours 7 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 618 AM CDT Tue Oct 13 2020 Updated aviation portion for 12Z TAF issuance .SHORT TERM...Today...Tonight...and Wednesday Issued at 247 AM CDT Tue Oct 13 2020 The main concerns in the short-term portion of the forecast will be the potential for breezy conditions today along with chances of rain showers this morning and again Wednesday. Today: A cold front, stretching north to south along the WI/MN border early this morning, will quickly shift eastward to the Lake Michigan shoreline by mid afternoon. At the same time, an upper- level trough axis/shortwave is expected to pass through the area. Moisture is not overly impressive with this system; however, it will be deep enough (mainly across the north) to touch off some isolated rain showers between 12Z and roughly 21Z. It looks like any location that does see rain will generally see less than 0.05 inches and most locations from around Highway 29 and points south, may see some sprinkles and briefly increased cloud cover. Drier air and a surface ridge will quickly build in during the afternoon, allowing for decreasing clouds from the west. Along and just behind the front, expect southwest to west winds to gust as high as 30 mph from late morning into the afternoon. Otherwise, temperatures are expected to be above normal with highs in the upper 50s to mid 60s. Tonight: The aforementioned surface ridge will pass across the area during this time period, before shifting to the east by 12Z Wednesday morning. This will be ahead of the next low pressure system moving quickly eastward across the northern Plains. Skies will start out mostly clear; however, as the southerly flow increases and WAA increase, expect mid to high cloud to overspread the area overnight. Overnight lows will likely drop quickly as the ridge slides overhead and winds become light. Most locations will drop into the mid 30s to low 40s. Wednesday: As the aforementioned low pressure slides across MN into northern WI by late Wednesday morning/early Wednesday afternoon expect cloudy skies to prevail. At the same time, yet another upper- level trough axis/shortwave will slide into the area. This system will have a bit more moisture to work with than the Tuesday system with more widespread rain showers expected. The more concentrated area of showers will likely remain closer to the low center, across northern WI. This is where the better QCONV/forcing will also be co- located with said moisture. Farther south, the better moisture will be pooled along and just ahead of the associated cold front moving across central into east-central WI. Again, this will keep mainly scattered showers in place in those locations. Precipitation totals are expected to be between a quarter and a half inch near the U.P. border to less than a tenth of an inch, roughly south of Highway 29. Winds will become a bit gusty with this system as well, with winds gusting in the 20-30 mph range as the low approaches Wednesday afternoon. High temperatures are forecast to range from around 50 along the WI/UP border to the low 60s across central into east- central WI. .LONG TERM...Wednesday Night Through Monday Issued at 247 AM CDT Tue Oct 13 2020 Forecast concerns mainly revolve around light precip chances into early next week as a cool and wetter pattern settles across the region. Several chances for light precip will occur during this period, and getting a handle on the details continues to be challenging, particularly late in the period. Wednesday night through Thursday night...Light precip will be ongoing across northern Wisconsin on Wednesday night behind a low pressure system that will be sliding northeast over the Upper Peninsula. Dry slotting may shut down the light precip for a time over northeast WI in the evening, but then deeper moisture will return from west to east within the comma head of the cyclone. Light precip will be most widespread over north-central WI where some enhancement may occur from Lake Superior. The air continues to look cold enough where some snow flakes may mix in with the light precip by late in the night. The light precip will likely end early Thursday morning as winds back more to the west and drier air filters into the region. Thursday and Thursday night will be much colder than previous days, and will likely lead to frost over the Fox Valley and Lakeshore areas late Thursday night as lows fall into the low to mid 30s. Rest of the forecast... Models point towards another shortwave pushing across the region on Friday followed by a second system on Saturday. Between the two systems, the system on Saturday has the most potential for widespread precipitation. The air continues to look cold enough for some snow accumulations over the northwoods if precip can fall during the night time hours of either day. The cold airmass will remain present into early next week. && .AVIATION...for 12Z TAF Issuance Issued at 618 AM CDT Tue Oct 13 2020 Mid to high clouds will steadily increase this morning as a cold passes through northeast Wisconsin. LLWS will be possible at each of the TAF sites as the front passes through the area, with gusty winds expected after frontal passage. Winds may gust as high as 20 to 30 kts from late morning into the afternoon. A few sprinkles or isolated rain showers will be possible through 18Z, but VFR conditions are expected to continue at each TAF site. The next chance for rain showers and possibly lower ceilings will be Wednesday into Wednesday night as the next low pressure system approaches from the west. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Cooley LONG TERM......MPC AVIATION.......Cooley
Hazardous weather outlook, Oct 13, 3:00 AM CDT, 8 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 300 AM CDT Tue Oct 13 2020 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-140800- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 300 AM CDT Tue Oct 13 2020 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Frost is possible over the Fox Valley and Lakeshore areas on Thursday night into Friday morning and also Friday night into Saturday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LMZ521-522-541>543-140800- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 300 AM CDT Tue Oct 13 2020 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight Conditions hazardous to small craft are expected this morning and afternoon due to gusty southwest to west winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Conditions hazardous to small craft will also be possible Wednesday afternoon through Thursday afternoon and over the weekend at times. Cooley/MPC
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 7:02 PM CDT | Small Craft Advisory | GRB | 6 hr | |
| Oct 13, 3:19 AM CDT | Small Craft Advisory | GRB | 8 hr | |
| Oct 13, 11:25 AM CDT | Small Craft Advisory | GRB | 10 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.